MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC30
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right middle meningeal artery (mma) using a swiftpac coil (swiftpac), a swift coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician placed embolic agent in the target location.The physician advanced a swiftpac coil in the target location and attempted to detach it using the handle, but the swiftpac coil failed to detach.The swiftpac coil pusher assembly had separated but, the embolization coil was still attached.The physician made several attempts advancing and retracting the swiftpac to detach it but was unsuccessful.While removing the swiftpac coil, the physician experienced resistance and the swiftpac coil detached.Therefore, the physician used the pusher assembly of the swiftpac coil to push the detached coil successfully into the target location.The procedure to treat the right mma was completed and the remainder of the procedure to treat the left mma was completed using additional swiftpac coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was damaged and the pull wire was fractured at the proximal end of the pusher assembly.This likely occurred due to multiple detachment attempts during the procedure.Evaluation also revealed that the pull wire was in its initial position at the distal tip of the pusher assembly with an unknown residue inside the distal detachment tip.Based on the reported complaint, the unknown residue is likely the embolic agent placed in the target location.This may have caused the pull wire to become stuck in its initial position causing the initial detachment issue and subsequent detachment of the coil during retraction.Further evaluation revealed kinks throughout the pusher assembly.This damage is likely incidental to the reported complaint, and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22929430
Report Number3005168196-2025-00281
Device Sequence Number9236110
Product Code HCG
UDI-Device Identifier00815948029569
UDI-Public00815948029569
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC30
Device Lot NumberF00015701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/07/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale